Heart Rhythm Community
azithromycin and long QT
About This Community:

This patient support community is for discussions relating to heart rhythm issues, arrhythmia, irregular heartbeat, implanted defibrillators, pacemakers, and tachycardia.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

azithromycin and long QT

Hello everybody.I am male 31 years no heart problems or heart history problems in my family(this meaning my parents).
I have a serious problem .
3 days ago I took a single dose of Azythromycine of 1000 mg( 2 pills of 5oo mg taken all at once).
Now I am experiencing palpitations ,chest pain ...and tachycardia.I never had tachycardia before so I am guessing that all of the symptoms that I am experiencing are due to  Azithromycin .What should I do?How long will these symptoms last?
I am wondering what are my chances to develop a long QT syndrome after azithromycin?What is my real risk?
I have done an EKG and the doctor told me that I have a QTc of 434 ms...Is this normal?or is at the superior side of normal QTc?
Related Discussions
4 Comments Post a Comment
Blank
1423357_tn?1373023915
Have you considered that whatever you're taking the Zithromax for could be the reason for your recent arrhythmia?  Have you had a prior adverse reaction to mycins? I'd report this to the physician that presribed the Z-pak and let him make the call.
Blank
Avatar_n_tn
I was taking it for Chlamydia  trachomatis infection...
Blank
1423357_tn?1373023915
Both are associated with cardiac arrhythimas, but is uncommon with Azithromax.  Definitely talk to the doc.
Blank
Avatar_f_tn
I was also just taking a 5 day dose pack of azithromycin for a sinus infection.  I started having heart palpatations as well.  I have tachycardia anyways so I didn't really associate it with the medicine.  It really started worrying me when my left arm started feeling weak and tingling.  This usually also happens when I have an SVT attack but it goes away quickly. This tingling lasted all day.  My heart palpatations were more frequent as well.  I did some researching about azithromycin and found it can cause heart palpatations.  I didn't take my last dose because I was scared too and the heart palpatations stopped.  My arm feels normal now too. However I'm still feeling dizzy.  I'm going to see my doctor today about it to see what he thinks. You should as well.
Blank
Post a Comment
To
Top Arrhythmias Answerers
612551_tn?1247839157
Blank
Jerry_NJ
NJ
1423357_tn?1373023915
Blank
tom_h
Central, MA
1807132_tn?1318747197
Blank
michellepetkus
Chicago, IL
1124887_tn?1313758491
Blank
is_something_wrong
Oslo, Norway
86819_tn?1378951092
Blank
Bromley
257552_tn?1404606154
Blank
Artaud
Pittsburgh, PA
MedHelp Health Answers
Recent Activity
1755089_tn?1376057155
Blank
drewlevas uploaded new photos
58 mins ago
Avatar_f_tn
Blank
siwells48 commented on Portion Distortion: H...
8 hrs ago
1236893_tn?1408490528
Blank
gymdandee Great Comment
23 hrs ago
Heart Rhythm Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Arrhythmias Answerers
612551_tn?1247839157
Blank
Jerry_NJ
NJ
1423357_tn?1373023915
Blank
tom_h
Central, MA
1807132_tn?1318747197
Blank
michellepetkus
Chicago, IL
1124887_tn?1313758491
Blank
is_something_wrong
Oslo, Norway
86819_tn?1378951092
Blank
Bromley
257552_tn?1404606154
Blank
Artaud
Pittsburgh, PA